| Catalog Number |
305886 |
| Medical Device Problem Code |
Connection Problem (2900)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/21/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided, therefore, xx was used as a place holder.
Event or Problem Description
It was reported that bd eclipse smartslip leaked at the connection of the needle hub and syringe.The following information was provided by the initial reporter: level of harm: no apparent harm - reached patient/person, inconvenient incident details: at time of rhogam administration, the needle did not secure to the syringe.When administering the rhogam, the patient received very little of it and the majority of the rhogam seeped out at the top of the syringe.Impact of incident: ineffective dose.Who was affected? patient 1 aug 1.How was the patient outcome? are there any clinical signs, health consequences or impact? the dose was ineffective, so would have required another dose 2.Any adverse event or serious injury reported to patient or health care professional? no apparent harm.
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305886 and lot number 2101010.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.All engagement force results were found to be within specifications for this lot number.As samples were unavailable for return, twenty retained samples of the same lot number were obtained for further evaluation by our quality engineer team.The retained samples were assembled with a bd discard it 2ml syringe.No signs of defective hub connection were identified nor were any signs of leakage detected.Based on the investigation results, an exact cause related to the needle manufacturing process could not be determined at this time.Smartslip technology ¿ has been introduced to ensure a secure connection is made with luer slip syringes.We recommend that the instructions for use are closely followed for the bd eclipse smartslip, which are unique in recommending that the user push firmly when attaching the needle to the syringe and to be sure that the clip component is activated.Also, our needles are manufactured and released according to applicable procedures and specifications that complies with iso (international organization for standardization) standards.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.